Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 1, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 2, 2011, 5:43 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jan 2, 2011, 12:00 PM HST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 5:43 AM HST (15:43 UTC)
- In effect from
- Jan 2, 2011, 12:00 PM HST
- Expired
- Jan 3, 2011, 10:09 PM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWHW70 PHFO 021543 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 543 AM HST SUN JAN 2 2011 ...WINDY CONDITIONS EXPECTED ACROSS HALEAKALA SUMMIT... .A RIDGE ALOFT BUILDING FROM NORTHWEST OF THE STATE WILL RESULT IN INCREASING WINDS OVER HALEAKALA SUMMIT BEGINNING THIS AFTERNOON. THIS WILL CONTINUE THOUGH EARLY TUESDAY MORNING WHEN THE GRADIENT ALOFT RELAXES. HIZ022-030445- /O.NEW.PHFO.WI.Y.0001.110102T2200Z-110104T1600Z/ HALEAKALA SUMMIT- 543 AM HST SUN JAN 2 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY. BEGINNING EARLY THIS AFTERNOON...EAST WINDS UP TO 30 TO 35 MPH... WITH GUSTS UP TO 45 MPH. WIND ADVISORY WINDS ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER
4 follow-up statements
552 WWHW70 PHFO 030132 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST SUN JAN 2 2011 ...WINDY CONDITIONS EXPECTED ACROSS HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS... HIZ028-031445- /O.EXA.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ BIG ISLAND SUMMITS- 332 PM HST SUN JAN 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ022-031445- /O.CON.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ HALEAKALA SUMMIT- 332 PM HST SUN JAN 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
359 WWHW70 PHFO 031320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST MON JAN 3 2011 ...WIND ADVISORY FOR MAUI AND BIG ISLAND SUMMITS... .OVERVIEW...A RIDGE ALOFT BUILDING NORTH OF THE ISLANDS IS SHIFTING SOUTHWARD...AND IS BRINGING STRONG WINDS TO THE SUMMIT OF HALEAKALA. WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE EXPECTED TO INCREASE LATER TODAY. AS THE RIDGE AXIS MOVES OVER THE ISLANDS EARLY TUESDAY...WINDS ARE EXPECTED TO DIMINISH. HIZ022-028-040230- /O.CON.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 320 AM HST MON JAN 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. NORTHEAST WINDS WILL BE 25 TO 35 MPH...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
628 WWHW70 PHFO 040143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST MON JAN 3 2011 HIZ028-040245- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ BIG ISLAND SUMMITS- 343 PM HST MON JAN 3 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ HIZ022-041445- /O.CON.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ HALEAKALA SUMMIT- 343 PM HST MON JAN 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. NORTHEAST WINDS WILL BE 25 TO 35 MPH...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
433 WWHW70 PHFO 040809 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1009 PM HST MON JAN 3 2011 HIZ022-040915- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-110104T1600Z/ HALEAKALA SUMMIT- 1009 PM HST MON JAN 3 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS...AND WILL BE 20 TO 25 MPH TONIGHT. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:00 AM HST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 2, 4:00 AM HST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN JAN 2 2011 .SYNOPSIS... MODERATE TRADE WINDS EXPECTED TODAY...AND WILL FOCUS LIMITED ATMOSPHERIC MOISTURE OVER WINDWARD SLOPES AND COASTS. AN UPPER LEVEL TROUGH AND LOW SOUTHWEST OF KAUAI WILL BRING PERIODS OF HIGH CLOUDS TODAY...BUT THE TRADE WINDS SHOULD KEEP CONDITIONS STABLE TODAY EVEN WITH THE NEARBY LOW. WINDS WILL INCREASE SLIGHTLY TONIGHT...BUT QUIET TRADE WIND WEATHER WILL PREVAIL THROUGH WEDNESDAY. A SHEAR LINE IS EXPECTED TO BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS WEDNESDAY NIGHT AND THURSDAY. COOL NORTHEAST WINDS WILL FOLLOW THE SHEAR LINE...BUT WINDS WILL VEER TO A WARMER SOUTHEAST DIRECTION BY NEXT WEEKEND. && .DISCUSSION... A POSITIVELY-TILTED UPPER LEVEL TROUGH WITH A CLOSED LOW AT THE BASE IS POSITIONED ABOUT 450 MILES SOUTHWEST OF KAUAI AND TRAVELING SOUTH. HIGH CLOUDS ARE BEING USHERED TOWARDS THE HAWAIIAN ISLANDS FROM THE SOUTH...BUT ARE BECOMING LESS PROMINENT AS THE LOW ALOFT MOVES FARTHER AWAY AND AN UPPER RIDGE BEGINS TO MOVE IN FROM THE NORTHWEST. THE MORNING SOUNDINGS ALSO SHOW INCREASING STABILITY OVER THE ISLANDS AS CAPPING INVERSIONS HAVE STRENGTHENED AND TEMPERATURES ALOFT WARMING SLIGHTLY. PRECIPITABLE WATER VALUES ARE RANGE FROM AROUND 1.15 INCHES AT LIHUE TO 1.42 INCHES AT HILO. THE HIGHER VALUES AT HILO IS DUE TO MOISTURE USHERING IN THROUGH THE TRADES AND A WEAK LOW LEVEL TROUGH OVER THE WESTERN PORTION OF THE STATE...WHICH IS EXPECTED TO SLIDE WEST AND DISSIPATE TODAY. AS THE LOW LEVEL TROUGH DISSIPATES...THIS WILL ALLOW TRADE WINDS TO GRADUALLY STRENGTHEN TO MODERATE TO LOCALLY FRESH LEVELS BY MONDAY. THE TRADES WILL BE SUPPORTED BY 1028 MB HIGH CENTERED WELL NORTHEAST OF THE ISLANDS. THIS HIGH WILL MOVE SLOWLY EAST MONDAY THROUGH WEDNESDAY AND WILL BRING A RELATIVELY BENIGN PERIOD OF DRY TRADES ACROSS THE STATE DURING THIS TIME. MODELS SHOW A SHEAR LINE APPROACHING THE ISLANDS FROM THE NORTHWEST ON WEDNESDAY NIGHT AND THURSDAY. IT/S EXPECTED TO BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS...AND COOL NORTHEAST WINDS. THE MODERATE NORTHEAST WINDS ARE EXPECTED TO WEAKEN AND VEER TO THE EAST...AND THEN SOUTHEAST...BY NEXT WEEKEND. WINDS OVER THE SUMMITS OF THE BIG ISLAND AND ACROSS MOUNT HALEAKALA ON MAUI ARE EXPECTED TO INCREASE STARTING TONIGHT DUE TO THE BUILDING UPPER RIDGE...POSSIBLY EXCEEDING ADVISORY THRESHOLDS. && .MARINE... A BUILDING...LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PEAK TODAY. MAXIMUM SURF HEIGHTS ARE EXPECTED TO EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. WHILE KAUAI AND NIIHAU WILL BE IN THE DIRECT PATH OF THIS SWELL...SHADOWING OF THE SWELL BY KAUAI LOWERS CONFIDENCE IN WARNING LEVEL SURF OVER THE ISLANDS FROM OAHU TO MAUI...THEREFORE AN ADVISORY IS IN EFFECT FOR THESE AREAS. THIS SWELL IS EXPECTED TO BRING WARNING LEVEL SURF TO WEST FACING SHORES OF THE BIG ISLAND...WITH THE PEAK THERE OCCURRING TONIGHT. THE SWELL WILL GRADUALLY DIMINISH ON MONDAY AND MONDAY NIGHT...BUT ANOTHER SIMILARLY SIZED WEST-NORTHWEST SWELL WILL BUILD TUESDAY AND TUESDAY NIGHT...WITH PEAK SURF HEIGHTS ONCE AGAIN NEAR WARNING LEVELS. THE ANTICIPATED WEST-NORTHWEST SWELL WILL LEAD TO COMBINED SEAS IN EXCESS OF 10 FEET...WHICH IS THE LOCAL THRESHOLD FOR THE ISSUANCE OF A SMALL CRAFT ADVISORY /SCA/. STRENGTHENING TRADE WINDS SUNDAY AND MONDAY WILL LIKELY REACH SCA THRESHOLD IN THE TYPICALLY WINDY AREAS ADJACENT TO MAUI AND THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI-LANAI MAKAI- MAUI WINDWARD WEST-MAUI LEEWARD WEST-WINDWARD HALEAKALA. HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST MONDAY FOR KONA- KOHALA. SMALL CRAFT ADVISORY UNTIL 4 PM HST MONDAY FOR KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 4 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS. && FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:49 PM HST | High Surf Warning | HFO | Hawaii, Kauai | 49 hr |
| Jan 1, 2:49 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 49 hr |
| Jan 1, 3:34 PM HST | Small Craft Advisory | HFO | 48 hr | |
| Jan 2, 9:56 AM HST | Small Craft Advisory | HFO | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.